Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

If 40mg lipitor doesn't reduce cholesterol any more than 20mg -should I go back to 20mg?

If 40mg lipitor doesn't reduce cholesterol any more than 20mg - should I go back to 20mg? If 40mg lipitor doesn't reduce cholesterol any more than 20mg - should I go back to 20mg?
Tue, 15 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics
  User's Response
's  Response
ARE YOU OUT OF YOUR MIND asking such a question like this online? It's bad enough that this catagory exists at all, much less seeking medical direction, of any kind, from laymen. Who prescribed to you? If it wasn't a cardiologist, get one, especially with a history of heart disease or heart involvement. And...NEVER, EVER ask ANY kind of medical question here. Well intentioned as people are, they have no business offering their bad advise. If you are a professional, IN THIS FIELD ONLY, state your titles. This makes me CRAZY. People, stay off of this site if you are coming on to ask or answer medical questions. You put yourselves and others in great danger.Don't even come on for advise because you can never be sure of who knows what. Grizz It would be nice as well, to get a little verbal support from some of my colleagues on this travesty.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Would you recommend going back on lipator after being off since Jan. 2011 (Used to take 10mg 3 days/wk)? Prior to going off lipator cholesterol was 135, triglycerides 92, HDL 51, LDL 66. Currently cholesterol is up to 231, LDL 136, HDL 63 (better than before) and tryclycerides are good.

doctor1 MD

I seemed to have some adverse reaction to Lipitor 10 mg and stopped it. My doctor says while on it, my blood levels were incredibly good, and I should go back on. I prefer over-the-counter red yeast rice 640 mg/day, which also kept my cholesteraol at good numbers. What do you think Lipitor vs red yeast rice?

doctor1 MD

Hi - good morning. I was diagnosed with diabetes mellitus about three years ago. I was given metformin and was also taking Crestor. After feeling quite unwell for many months and even to the state that I could no longer play bowls because I had a lot of trouble walking very unsteady on my legs. About six months ago I stopped taking Crestor and did not take any diabetes medication. This was the last resort as I was not taking any other medication other than Moduretic for my blood press. I am now feeling a lot better and have now got my legs back to normal. My new Dr has given me Diabex 500 mg. one at night time. This seems to be suiting me. Now if my cholesterol needs to be taken down what other medication is there I have already tried Lipitor before the Crestor.

Recent questions on  Simvastatin

doctor1 MD

A friend of mine has 5 moderate interactions with medications. I am concerned. I am an RN. I was taught that this is potentially dangerous. what is your take on this? Meds are metformin, januvia, lisinopril, simvastatin, glimepiride, cinamon and chromium picolinate.

doctor1 MD

I am 49 years male, having simvastatin 20 mg for last 6 years and cholestrol is under control last reading shows 4.8. I have a problem with irregular heart beats, pulse shows missed beats, when it happens I feel tightness on my left neck and somes times mild pain on left back. I have done tredmill, holter monitoring twice one for 24 HRS and 48 hrs, ECG and Echo. It shows variations in the heart beats, Cardiologist said nothing to worry you have done well at treadmill no symptoms of heart diseases. No medicine advised. I am still suffering the missed beats and tightness on left chest and some days are perfect some days bad. I have gastric problems lot wind in my stomach, this is more in the after noon. What am I to do now. Should I go to doctor again or this is normal case nothing to worry. But when I have the missed beats I feel not enough blood circulating to my head and other parts of body. Is it due to gastric or any thing related to lungs or heart. please advice

doctor1 MD

Hi I am a male 57 years old, had severe knee pain and swelling in knees, lost 14 lbs in two weeks, after 6 vials of blood the only thing my family physician sould find was an elevated sed level, he made an appointment with a Rheumetologist for me in September, I was taking Simvastatin for 3 years and he had started me on Azor which I took in combination for about 2 weeks and that is when all the knee issues started, he then changed my high blood pressure medication to one that has a diuretic in it and that took the knee swelling down considerably however i now have stiffness in both knees and find it very difficult to get through the day , i have not taken any more simvastatin and am taking 1800 mg motrin a day to try to relieve it.

doctor1 MD

Hi there, I am currently suffering from a semi numb lower right leg. It seems to be worse whilst standing and I have a slight pain at the back of my upper leg. It has occurred over a couple of days. Walking or shaking the leg out does not relieve the symptoms. It last for approximately an hour. I am a 35 year old male, I am currently on the following medication: 80mg Propanalol, 2mg Simvastatin, 75mg Asprin

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other pills I am taking for blood pressure, hydrochlorothiazide 25 mg, potassium cl er 20, simvastatin 20 mg